MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Codes Separation Failure (2547); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was non-detachment.The physician attempted to detach the coil with the instant detacher 3 times.The physician tried to detach with another instant detacher twice.There were two manual attempts at detachment via hypotube.The device and any accessories were prepared as indicated in the ifu.There were no patient symptoms or complications associated with this events.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.The patient is alive with no injury.During a neurointerventional procedure for embolization of an intracerebral aneurysm with a coil, the coil did not detach correctly at the time of detachment.The coil guide was removed, leaving a protrusion with a risk of exiting the aneurysm location.Prior to this, the coil detachment had been performed appropriately using the detachment system according to the coil¿s type and brand.The coil was captured in the microcatheter to prevent coil migration or escape.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm at the bifurcation of the left internal carotid artery (ica) with a max diameter of 3.2 mm and a 2.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include a hedway 17 (microvention) microcatheter.Additional information was received reporting that the cause of the detachment was not determined, they just decided to remove it.No damage was observed to the pusher after it was removed from the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was no issue prior to the coil detachment issues.It was clarified that when the coil was delivered, a coil loop was outside the aneurysm with risk of migration so the coil was recaptured in the microcatheter and completely removed.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found to be broken and separated at break indicator.Proximal to broken break indicator segment was not returned.The pushwire was found to be kinked at ~145.5cm from broken proximal end.This is indicative that a manual detachment was attempted.The coin was found not against the lumen stop.The shield coil was found to be stretched with the implant coil already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, in order to gain access to the coin.The coin was found to have been removed from pushwire assembly.The lumen stop and retainer ring were found to be visually in good condition.Conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil already detached from the pusher.The cause for the delayed detachment could not be determined.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil and detach element were not returned, any contributing factors could not be assessed.Kinks were found on the returned pusher.This can also be indicative of high tortuosity.It is possible the kink found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.(reyesr32 2025-12-09) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23066701
Report Number9617601-2025-01468
Device Sequence Number15915055
Product Code KRD
UDI-Device Identifier00763000313975
UDI-Public(01)00763000313975(17)270702(10)229175964
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number229175964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer09/24/2025
12/09/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/24/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight70 KG